Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 27, 2017, 8:23 PM EDT for 8 counties in Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 8:23 PM EDT (00:23 UTC)
- Expired
- Mar 27, 2017, 9:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Perry County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:28 PM EDT | TSTM WND DMG | 4 Wsw Beattyville, KY | ONE TREE DOWN ON HIGHWAY 399 |
| Mar 27, 8:30 PM EDT | HAIL 0.88 | Vincent, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 6:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WUUS53 KJKL 280023
SVRJKL
KYC025-051-065-109-129-189-193-237-280115-
/O.NEW.KJKL.SV.W.0022.170328T0023Z-170328T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
823 PM EDT MON MAR 27 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Owsley County in southeastern Kentucky...
Southeastern Estill County in east central Kentucky...
Northwestern Perry County in southeastern Kentucky...
Eastern Jackson County in southeastern Kentucky...
Western Breathitt County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Southwestern Wolfe County in southeastern Kentucky...
Northern Clay County in southeastern Kentucky...
* Until 915 PM EDT
* At 823 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Shirley to Robinet to Luner,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson, Beattyville, Campton, Booneville, Fincastle, Buckhorn,
Turin, Travellers Rest, White Ash, Blake, Leeco, Southfork,
Fillmore, Cowcreek, Tyner, Privett, Earnestville, Ida May,
Shepherdtown and Delvinta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3725 8394 3726 8402 3727 8402 3741 8392
3761 8395 3780 8350 3758 8338 3729 8344
3729 8348 3723 8394
TIME...MOT...LOC 0023Z 259DEG 44KT 3763 8420 3738 8416 3725 8425
HAIL...<.75IN
WIND...60MPH
$$
SHALLENBERGER4 follow-up statements
469
WWUS53 KJKL 280036
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
836 PM EDT MON MAR 27 2017
KYC065-109-280045-
/O.CAN.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Estill KY-Jackson KY-
836 PM EDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESTILL AND
EASTERN JACKSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern and east central Kentucky.
LAT...LON 3731 8387 3734 8378 3739 8382 3744 8379
3755 8379 3764 8383 3763 8382 3764 8381
3766 8382 3780 8350 3758 8338 3729 8344
3724 8391
TIME...MOT...LOC 0035Z 259DEG 44KT 3765 8408 3740 8404 3727 8413
$$
KYC025-051-129-189-193-237-280115-
/O.CON.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Owsley KY-Perry KY-Breathitt KY-Lee KY-Wolfe KY-Clay KY-
836 PM EDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR OWSLEY...NORTHWESTERN PERRY...WESTERN BREATHITT...LEE...
SOUTHWESTERN WOLFE AND NORTHERN CLAY COUNTIES...
At 835 PM EDT, severe thunderstorms were located along a line
extending from Blackburn to Shop Branch to Mershons, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Beattyville, Campton, Booneville, Fincastle, Buckhorn,
Turin, Travellers Rest, White Ash, Blake, Leeco, Southfork, Fillmore,
Cowcreek, Ida May, Shepherdtown, Lerose, War Creek, Elkatawa and
Tallega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3731 8387 3734 8378 3739 8382 3744 8379
3755 8379 3764 8383 3763 8382 3764 8381
3766 8382 3780 8350 3758 8338 3729 8344
3724 8391
TIME...MOT...LOC 0035Z 259DEG 44KT 3765 8408 3740 8404 3727 8413
HAIL...<.75IN
WIND...60MPH
$$
KAS484
WWUS53 KJKL 280047
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
847 PM EDT MON MAR 27 2017
KYC025-051-129-189-193-237-280115-
/O.CON.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Owsley KY-Perry KY-Breathitt KY-Lee KY-Wolfe KY-Clay KY-
847 PM EDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN OWSLEY...NORTHWESTERN PERRY...WESTERN BREATHITT...
SOUTHEASTERN LEE...SOUTH CENTRAL WOLFE AND NORTHEASTERN CLAY
COUNTIES...
At 847 PM EDT, severe thunderstorms were located along a line
extending from Mary to near Houston to Mistletoe, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Buckhorn, Southfork, Fillmore, Cowcreek, Grass, Pence,
Chestnut Gap, Copebranch, Vancleve, Beech, Wilhurst, Lerose, War
Creek, Vada, Elkatawa, Tallega, Morris Fork, Valjean and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3730 8370 3735 8371 3740 8373 3747 8367
3755 8367 3761 8368 3777 8348 3758 8338
3729 8344 3726 8370
TIME...MOT...LOC 0047Z 256DEG 38KT 3767 8354 3742 8350 3729 8359
HAIL...<.75IN
WIND...60MPH
$$
KAS289
WWUS53 KJKL 280104
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
904 PM EDT MON MAR 27 2017
KYC051-129-189-237-280114-
/O.CAN.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Owsley KY-Lee KY-Wolfe KY-Clay KY-
904 PM EDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWSLEY...SOUTHEASTERN
LEE...SOUTH CENTRAL WOLFE AND NORTHEASTERN CLAY COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Kentucky.
LAT...LON 3733 8349 3740 8355 3742 8354 3743 8355
3745 8355 3747 8352 3755 8353 3763 8346
3765 8343 3767 8343 3758 8338 3729 8344
TIME...MOT...LOC 0104Z 247DEG 37KT 3758 8345 3743 8343 3733 8347
$$
KYC025-193-280115-
/O.CON.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Perry KY-Breathitt KY-
904 PM EDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN PERRY AND WESTERN BREATHITT COUNTIES...
At 904 PM EDT, severe thunderstorms were located along a line
extending from Lawson to Canoe to Buckhorn, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Buckhorn, Oakdale, Vancleve, Beech, Frozen Creek, Dalesburg,
Canoe, Wilhurst, War Creek, Gentry, Elkatawa, Chenowee, Morris Fork,
Crockettsville, Lawson, Guerrant, Yeadon, Turkey and Talbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3733 8349 3740 8355 3742 8354 3743 8355
3745 8355 3747 8352 3755 8353 3763 8346
3765 8343 3767 8343 3758 8338 3729 8344
TIME...MOT...LOC 0104Z 247DEG 37KT 3758 8345 3743 8343 3733 8347
HAIL...<.75IN
WIND...60MPH
$$
KAS057
WWUS53 KJKL 280113
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
913 PM EDT MON MAR 27 2017
KYC025-193-280123-
/O.EXP.KJKL.SV.W.0022.000000T0000Z-170328T0115Z/
Perry KY-Breathitt KY-
913 PM EDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY AND WESTERN
BREATHITT COUNTIES WILL EXPIRE AT 915 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Kentucky.
LAT...LON 3733 8349 3740 8355 3742 8354 3743 8355
3745 8355 3747 8352 3755 8353 3763 8346
3765 8343 3767 8343 3758 8338 3729 8344
TIME...MOT...LOC 0113Z 259DEG 44KT 3760 8333 3745 8331 3735 8335
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:59 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 27, 4:59 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 459 PM EDT Mon Mar 27 2017 .SHORT TERM...(This evening through Tuesday night) Issued at 440 PM EDT MON MAR 27 2017 A shortwave trough is expected to dampen as it moves into the OH and TN Valley regions through tonight and then across the Appalachians on Tuesday morning and then the Eastern Seaboard by the end of the period. At the same time, a surface low will track near or north of the OH River through this evening and tonight and then into the mid Atlantic states through the end of the period. Height rises and mid and upper level ridging area expected behind the shortwave with surface high pressure nosing into the OH Valley on Tuesday night. Isolated to at times scattered convection continues to move across parts of central and eastern KY in advance of more organized convection over western and west central Ky and western and middle TN. This earlier convection has produced some hail across the region and marginally severe hail and some wind would appear to be a threat over the next couple of hours. MLCAPE of 500 to 1000 J/KG over the far south and MUCAPE of 500 to 1000 J/KG across the area combined with 35 to 40KT of 0-6km shear would support this although much of the area has been worked over and the southwest part of the area should be the first to destabilize again per RAP and model forecasts though much of the western part of the CWA is expected to reach ML or MUCAPE near 1000 J/KG for a time in the west. Satellite trends would also support another window for heating in the south. The far southwest counties remain in a Severe Thunderstorm Watch through 3Z. Trends will continue to be monitored for Severe thunderstorm chances further east, but much of this area has received convection this evening or in the case of the VA border counties has lower sfc dewpoints due to downsloping effects. Some of the convective allowing models bring the convection into east KY around 23Z to 01Z but weaken the eastern line segment as this will near sunset and boundary layer should begin to stabilize. The models generally take the westernmost line east or southeast with the recent HRRR runs favoring southeast while some previous runs brought some of that convection more toward Lake Cumberland. However, pending strength of cold pool, the first more northern line segment of convection may not weaken as quickly as models project as it moves in. Wind appears to be the primary threat with any of this convection with bowing line segments and possibly marginal hail from the strongest updrafts. Locally heavy rain will also be possible if storms could train in an area. Chances for thunderstorms will begin to diminish overnight with shower chances also decreasing late as well as the surface low tracks into the mid OH Valley and the cold front works into the area and the axis of the 500 mb trough approaches. Chances for convection will decrease through the day on Tuesday as the trough and low pressure system exit to the east and northeast and mid and upper level as well as sfc high pressure begin to build in. Low level moisture is expected to linger well into Tuesday night, but if the low clouds thin, radiational fog will be possible and subsidence could bring some stratus build down late Tuesday night. .LONG TERM...(Wednesday through Monday) Issued at 310 PM EDT MON MAR 27 2017 The extended period should once again feature good chances for showers and thunderstorms from late Thursday morning through early Friday evening. The trigger for this activity will likely be a slow moving area of low pressure that is progged to move across the Tennessee and lower Ohio Valley regions. The slow forward motion of the system should keep rain in eastern Kentucky through Saturday morning. Thunderstorm chances should come to an end around 0Z Saturday, as the best upper level support and overall lift should be east of the area as the low pressure system moves off to our east. The rain should begin quickly tapering off around dawn Saturday morning, with the rain being completely out of the area before noon on Saturday. The weather should remain dry from Saturday afternoon through late Sunday night, as an area of high pressure settles over the region. Our next round of rain could move into eastern Kentucky very early Monday morning, but due a lot of uncertainty still exists that far out in the period. Temperatures will continue to run well above normal, with daily highs ranging from the mid to around 70 on most days. Thursday looks to be by far the warmest day, with forecast highs on that day in the 70s. Nightly lows should generally be in the 40s and 50s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 230 PM EDT MON MAR 27 2017 Showers and some thunderstorms will affect JKL and SJS early in the period per recent radar and short term model trends. Otherwise, a VCTS will suffice at the remainder of the TAF sites through the period as a low pressure system and upper level trough approach. More organized convection is expected to arrive 22Z to 23Z in the west near SME and then move across the area through 6Z to 8Z. This will at least lower conditions to MVFR if not IFR for a while during the 6Z to 18Z period as the lower levels saturate. Thunderstorms could also produce gusty winds and lower VIS at the TAF sites, between 22Z and 4Z, but confidence in this timing is not high enough to include attm. Once the MVFR or IFR develops during the 6Z to 12Z period, it should linger through the end of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JP LONG TERM...AR AVIATION...JP
Hazardous weather outlook, Mar 27, 6:20 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 620 PM EDT Mon Mar 27 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-281100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 620 PM EDT Mon Mar 27 2017 ...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible through tonight. Some thunderstorms may become severe and produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times early Tuesday, and also Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail. KYZ119-120-281100- Martin-Pike- Including the cities of Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 620 PM EDT Mon Mar 27 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible through tonight. A few storms could push severe limits through this evening and produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times early Tuesday, and also Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail. JP/GEOGERIAN
In the hours before
Local storm report, Mar 27, 7:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL WOOD CREEK LAKE 37.20N 84.19W
03/27/2017 E0.75 INCH LAUREL KY TRAINED SPOTTER
&&
GEOGERIANSpecial weather statement, Mar 27, 7:08 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
708 PM EDT MON MAR 27 2017
KYZ058-068-069-272330-
Jackson-Estill-Rockcastle-
708 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESTILL...
NORTHWESTERN JACKSON AND ROCKCASTLE COUNTIES...
At 707 PM EDT, a strong thunderstorm was located over Renfro Valley,
or over Mount Vernon, moving northeast at 35 mph.
Wind gusts of 30 to 40 mph and penny to nickel size hail are
possible with this storm.
Locations impacted include...
Mount Vernon, Boone, Sand Springs, Donaro, Bummer, Threelinks,
Robinet, Kings Station, Roundstone, Spiro, Wabp, Climax, Hansford,
Renfro Valley, Willailla, Disputanta, Brazil, Shirley, Drip Rock and
Pine Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3739 8448 3748 8441 3748 8437 3754 8435
3753 8430 3752 8430 3751 8426 3752 8420
3756 8416 3757 8409 3764 8413 3767 8409
3771 8409 3758 8390 3723 8428 3728 8445
3733 8450
TIME...MOT...LOC 2307Z 220DEG 31KT 3740 8433
JPLocal storm report, Mar 27, 7:22 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL EAST BERNSTADT 37.19N 84.12W
03/27/2017 E1.25 INCH LAUREL KY PUBLIC
HAIL COVERED THE GROUND.
&&
JPSpecial weather statement, Mar 27, 7:37 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
737 PM EDT MON MAR 27 2017
KYZ058-068-069-079-080-084>087-116-280030-
Jackson-Whitley-Clay-McCreary-Knox-Estill-Bell-Rockcastle-Laurel-
Pulaski-
737 PM EDT MON MAR 27 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...BELL...KNOX...
SOUTHWESTERN ESTILL...JACKSON...MCCREARY...PULASKI...WHITLEY...
ROCKCASTLE AND SOUTHWESTERN CLAY COUNTIES...
At 736 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Indian Lakes Park to near Ruth to
near Sloans Valley to near Cumberland Falls S.P. to near Red Ash.
Movement was east at 45 mph.
Wind gusts as highs as 40 to 50 mph and dime size hail are possible
with these storms.
Locations impacted include...
Somerset, London, Williamsburg, Barbourville, Irvine, Mount Vernon,
Pineville, Manchester, McKee, Whitley City, Boone, Science Hill,
Burnside, Ravenna, Donaro, Bummer, Fariston, Brightshade, Varilla and
Swan Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3660 8442 3677 8454 3705 8467 3731 8463
3736 8456 3734 8450 3748 8445 3747 8438
3754 8435 3751 8426 3756 8409 3764 8413
3768 8410 3778 8392 3775 8387 3739 8392
3726 8388 3716 8372 3670 8348 3658 8395
TIME...MOT...LOC 2336Z 254DEG 38KT 3739 8450 3710 8454 3698 8450 3688
8434 3656 8415
JPLocal storm report, Mar 27, 7:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL ANNVILLE 37.32N 83.96W
03/27/2017 E1.50 INCH JACKSON KY PUBLIC
&&
JPLocal storm report, Mar 27, 8:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL TRIXIE 37.34N 83.67W
03/27/2017 E0.50 INCH CLAY KY TRAINED SPOTTER
&&
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 24 min |
| Mar 27, 8:13 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Lee, Owsley, Perry | 2 hr |
| Mar 27, 8:25 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Powell, Rowan | 35 min |
| Mar 27, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 46 min |
| Mar 27, 8:51 PM EDT | Special Weather Statement | JKL | Letcher | 24 min |
| Mar 27, 8:58 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| Mar 27, 9:11 PM EDT | Special Weather Statement | JKL | Magoffin | 34 min |
| Mar 27, 9:38 PM EDT | Special Weather Statement | JKL | Floyd | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.